Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Have vitiligo, 80% of skin lighter. Take laser or IPL treatment?

I have vitiligo and more than 80% of my skin is lighter. I want to get rid of the rest of pigment to somehow look a bit normal. I have not been out for 5 years and feel really concious about the way I look. I have research and found that there is some laser or IPL treatment that I can have. Can you help as I have been left on my own to cope from my doctor and my health insurance company?
Asked On : Sun, 27 Jan 2013
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Jul 2012
Hi there.

I empathise with your predicament.

It is rumoured that the great late Michael Jackson (RIP) was faced with a similar predicament.

Getting rid of the rest of the pigment in your case seems a plausible idea & argument.

If you do not have any insurance & are strapped for cash, might i suggest lasers et al are not the way forward.

A simple bleaching technique using mono-benzyl-ether -of-hydroquinone should suffice in the right hands but make sure it is a competent dermatologist prescribing the same & monitoring the treatment.
Good luck & Godspeed!

Dr Praveen Rodrigues MD
Answered: Mon, 28 Jan 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor